My husband had his prostate removed 3 years ago due to cancer. Since then his testosterone has dropped extremely low, well below normal range, but is not allowed to be treated with testosterone for fear of fueling his cancer.
I have seen a tremendous change in his personality. He was once a mentally strong, vibrant, upbeat, the answer man kind of person that everybody liked, now he runs away from issues, insecure, low self esteem, and can't discuss issues without him falling apart.
He has told me he has seen psychologists and they tell him he is just "sad" but no mental illness. He is sad because he has decided to leave me his wife of 36 years for an old girlfriend from high school days that contacted him. We had a wonderful marriage until he became increasingly depressed over the last 2 years, I believe from a drop in testosterone. Can this drop also be related to irrational behavior and inability to stop impulses? I see this this girlfriend as almost an OCD. It's like he has to talk to her or he'll die. Now he's gone to another state to live with her. He was the best husband and father. Can anyone tell me how much of this behavior is physiological due to hormone imbalance. His estrogen is also high.
this is a very difficult story and I'm sure you deserve a good explanation for your husband's behavior. It is probably not directly related to the testosterone but the low-level of hormones and the after effects of having surgery and being afraid sounds like the combination made a profound change in your husband's character which led him down the pathway you described.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.